Jump to content

Drug/Withdrawal Induced Small Fiber Neuropathy vs Autoimmune Neuropathy vs Functional Sensory Issues


TL1802
 Share

Recommended Posts

In my introduction, I had noted that my main symptoms of stinging skin, itchy insides, tingling all over the surface of my brain, jitteriness, and sexual dysfunction (lack of sensation, loss of libido, and erectile dysfunction) had started 3 months after my discontinuation of 10mg of Viibryd after 10 months of use and 8 weeks of taper. The appearance of most of these symptoms coincided with my recovery from a very bad cold, though the stinging skin had actually begun 24 hours before the start of the cold.

 

While the tingling on the surface of my brain and jitteriness subsided after 1 year, I am only 50% improved on the stinging skin, itchy insides, and sexual dysfunction after 2 years. In addition, my skin has continued to get drier and I can no longer sweat from my arms and legs. Recently, I came down with another cold and after this recovery, I had to deal with the temporary worsening of my symptoms and noticed that I had lost patches of hair on my legs and that my finger nails began to look unhealthy.

 

These symptoms describe small fiber neuropathy to a t. The issue is, I had a skin biopsy done 18 months ago which came back negative (I was in the 40th percentile for fiber density for my age group, 30 to 39, and small fiber neuropathy isn't diagnosed until you fall below the 10th or 5th percentile). Of course, it's possible that my baseline was actually the 80th percentile.

 

I am having my neurology team repeat the biopsy and also asking for a sweat gland nerve fiber density analysis, which is even more precise and sensitive. I am hoping to answer whether my small fibers were damaged or destroyed by the medication/withdrawal or if I am just dealing with malfunctioning nerves due to receptor adaptations. If there is real damage to the nerves, the question becomes if this was done directly by the medication/withdrawal or if the drug created an autoimmune condition in which my body is attacking my small fiber nerves. What's really interesting is that when I am sick, my neurological symptoms are resolved only to get much worse once I recover from the illness. This makes me think that my body becomes too busy fighting an actual virus and can't attack my nerve cells and then comes back to hit my nervous system once the virus is cleared.

 

I will keep people posted, but wanted to post this to see if any one can relate.

Link to comment
Share on other sites

  • Moderator

Interesting @TL1802. I also had some relief of symptoms when I had covid (or flu or whatever) over a year ago. Best sleep I have had for 4 years.... 

Remeron - 2004-2005 (bad withdrawal)

Clonazepam - 2005-2018 (jumped around March)

Olanzapine - 2014- late 2017

Domperidone - 2008-2018

Many drugs in between including Lexapro, other benzos and z-drugs.

Still suffering post-withdrawal from Clonazepam (Klonopin), Olanzapine and Domperidone. 

Link to comment
Share on other sites

  • 2 weeks later...

It gets better with a cold... I've also heard people not getting sick for years after being in WD though this doesn't seem to be the norm. I'm sure antibodies play a significant role but there are also many other factors at play.

Current: Bupropion 450mg, Neurontin 800mg, Klonopin 0.5mg

History:

July 2020: started Cogentin 1mg, Lamictal 50mg, Zoloft 150mg, Zyprexa 5mg (+5mg as needed), Klonopin 0.5mg

November 2020: stopped all meds cold-turkey

February 2021: started Latuda 60mg, Lithium 300mg, Melatonin 5mg, Protonix 40mg, Topamax 25mg

2 weeks later: stopped Topamax, increased Lithium 900mg, started Klonopin 1mg, Lexapro 20mg, Neurontin 400mg

April 2021: started Bupropion 150mg, Revia ?mg

May 2021: stopped ReviaProtonixLexaproincreased Neurontin 800mg, started Celexa 10mg

August 2021: decreased Celexa 5mg (stopped Celexa 2 weeks later), increased Bupropion 300mg

September 2021: increased Latuda 80mg

October 2021: decreased Lithium 600mg for 4 daysLithium 300mg for 4 daysstopped LithiumLatuda

     increased Bupropion 450mg, started Remeron 15mg, decreased Remeron 7.5mg, stopped Remeron

Link to comment
Share on other sites

 Share

×
×
  • Create New...

Important Information

Terms of Use Privacy Policy